MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-CALIF MERCI BGC 9F X 95CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR-CALIF MERCI BGC 9F X 95CM; CATHETER, PERCUTANEOUS
Catalog Number 90074
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during mechanical thrombectomy, inflation of the subject balloon with immediate leakage of product observed on fluoroscopy.The procedure was completed successfully with no clinical consequences to the patient.
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added, h3 device evaluated by mfg ¿updated, d4 expiration date - added, d4 gtin # - added, d9 product available to stryker ¿ updated, d9 returned to manufacturer on ¿updated.Based on the results of the device history record (dhr) review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.During the visual inspection, there was no damage/deformation noted to the subject balloon catheter shaft.There was a wrinkle present near the proximal end of the subject balloon.During the functional inspection, an attempt was made to inflate the subject balloon.The subject balloon partially inflated.However it was not possible to fully inflate the subject balloon as there was a leak present.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.'it was reported that the event involved 'standard preparation of the subject balloon.No prior inflation.During the combined technique, inflation of the subject balloon with immediate leakage of product observed on fluoroscopy.Balloon not functional'.Note: the dfu instructs that, prior to use, each merci device is fully aspirated.If there was a leak in the balloon, it would be noted as a continuous flow of bubbles at this preparation step.In addition, steps 8 and 9 of the dfu (nv00021446) state: 8.Inflate balloon with maximum recommended inflation volume.Turn stopcock off towards balloon hub.9.Inspect balloon for leakage.Keep balloon inflated until air bubbles diffuse from balloon.During analysis, the subject balloon catheter shaft was noted to be undamaged.The distal tip of the subject balloon catheter was undamaged.There was a wrinkle present near the proximal end of the subject balloon.An attempt was made to inflate the subject balloon.While the subject balloon could partially inflate, a leak was noted.In the case of this complaint, it is most likely that the issue occurred due to an unknown procedural factor and/or anatomical factors during the procedure.This, however, cannot be conclusively determined.An assignable cause of procedural factors will be assigned to the as reported and analyzed code, 'balloon leaked during use'.This issue is associated with a product that meets stryker design and manufacture specifications, but performance was limited due to procedural and/or anatomical factors during use.
 
Event or Problem Description

Brand Name
MERCI BGC 9F X 95CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR-CALIF
47900 bayside parkway
fremont CA 94538
Manufacturer (Section G)
STRYKER NEUROVASCULAR-CALIF
47900 bayside parkway
fremont CA 94538
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key22894575
Report Number3008853977-2025-00019
Device Sequence Number5828297
Product Code DQY
UDI-Device Identifier00815742000740
UDI-Public(01)00815742000740(17)270114(10)0000778451
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K112404
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 10/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number90074
Device Lot Number0000778451
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/08/2025
Supplement Date Received by Manufacturer10/07/2025
Initial Report FDA Received Date08/26/2025
Supplement Report FDA Received Date10/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown